Advertisement

Reactions Weekly

, Volume 1747, Issue 1, pp 92–92 | Cite as

Corticosteroids/immunosuppressants

Cytomegalovirus infection reactivation: 3 case reports
Case report
  • 48 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series of 4 patients, three women aged 43−48 years were described, who developed Cytomegalovirus (CMV) infection reactivation following immunosuppressants and corticosteroid therapy with methylprednisolone, cyclophosphamide, azathioprine, prednisone, mycophenolate mofetil or rituximab for lupus nephritis [not all dosages, routes and times to reactions onsets stated].

Case 1 (the 48-year-old woman): The woman was diagnosed with systemic lupus erythematosus (SLE) at the age of 41 years. At the age of 46 years, she developed lupus nephritis ISN/RPS class 5, for which she received three IV infusions of methylprednisolone 500mg each, followed by IV infusion of cyclophosphamide. Subsequently, azathioprine 100 mg/day had been initiated as a maintenance therapy, along with...

Reference

  1. Sebastiani GD, et al. Cytomegalovirus infection in Systemic Lupus Erythematosus: report of four cases challenging the management of the disease, and literature review. Lupus 28: 432-437, No. 3, Mar 2019. Available from: URL: http://doi.org/10.1177/0961203319825570 - ItalyCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations